Ask The Doctor > Questions & Answers > Experiencing cramping, abdominal pain and nausea since sunday and am worried that the morning after pill did not work

Experiencing cramping, abdominal pain and nausea since sunday and am worried that the morning after pill did not work

Patient: I am on a contraceptive pill that I take in the evenings. I took one Saturday 15th March and was then very sick all through sunday night. I then didn’t take my pill and had unprotected sex on sunday 23rd March. I took the Levonelle 1500 morning after pill at 3pm on Monday 24th March and went back on my pill on tuesday as instructed by a pharmacist, but have been experiencing cramping, abdominal pain and nausea since sunday and am worried that the morning after pill did not work. How possible is this? When is the soonest I can take a pregnancy test?

 

 

Doctor: Hi! From your query and from what you have described it looks apparent that you don’t have to worry of a pregnancy because you have taken the morning after pill within 72 hours of sexual intercourse, as a precaution just because you have missed the birth control pill. Abdominal pain, nausea and cramping can also be premenstrual cycle symptoms, although they overlap with early pregnancy symptoms also. Sometimes the contraceptives may not be effective though this is very rare. You can opt for a home pregnancy test 7 to 10 days later to your expected menstrual cycle date if you don’t get your period on time.Hope that answers your query.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment